Change in appetite

Just wondering if any one of you lovely ladies has noticed a change in appetite. I would expect this to happen if I'd had chemo but I only had surgery and radio plus tamoxifen. Initially I put it down to stress then when I started radio I couldn't stand the taste of tea (and I'm a tea belly!). I have completely gone off sweet things and chocolate (not that I'm complaining!). Anybody throw any light on this?

10 Replies

  • No,i have done the same treatments as you have and when i was in radio therapy i was starving all the time. it has slowed down since but now I'm just tired all the time.i will lay down at around5:00pm and sleep until7:30am. but good luck with your issue.😘

  • I have a real craving for sugar since I started radiotherapy - I normally crave salt but seen to have swapped to sugar!! Not sure which is worse...

  • I have had an issue with food for the last nine months, first in TC chemo there was no taste only texture which was awful, then AC chemo Whig put its own awful taste in food and made eating hell (plus I had major mouth sores) now I'm on CMF and radiotherapy and have an appetite but some food such as anything sweet, chocolate, coffee, tea and any sauces in food tastes dreadful 😜😜 good luck with your treatment ....

  • I did .. I no longer like a lot of sweet things .. Or drink tea or coffee now !! I know it is strange to us .. But I put it down to my medication as well ... It has changed a whole lot of things in my life not just including my appetite.. Also how it has affected my sleep , and how my body feels ... But hey ho .. It's doing its job .. Good luck in your journey .. 💞 I am 6 years down the line so used to the changes now xx

  • I recently finished radiotherapy and cannot enjoy chocolate or sweet things any more. This is from an almost chocoholic!! Also I never thought that I would be able to cope with hardly any sugar (or milk) in my coffee. My taste is terrible but I also put that down to other meds too. It was made much worse by the radiotherapy but it was concentrated on my neck si I assumed that was why. It does seem to be coming back very very gradually. I find some other foods I used to love also taste awful now.

    As regards the sugar and chocolate - at least it means that I am losing a bit of weight which was much needed!

    I hope your appetite improves soon. Have you tried foods which you normally wouldn't have eaten as you might enjoy them now

  • Hi Chrissie I'm finding that I can tolerate much spicer foods now provided it's not too late in the evening because when the tamoxifen kicks in its unbearable! I'm craving salt now which won't help my blood pressure! The loss of appetite is still there, I look at a plate of food and feel full straight away but it's slightly better if someone has cooked for me. I never realised radio would have that effect so I'm glad I've not lost the plot completely and am very glad to have dropped a dress size! Good health to you x

  • You aren't alone. During chemo and during radiation, I lost my taste for all soda. This turned out to be a good thing because I've given up all soda since. I used to drink too much Diet Coke. I had little to no appetite during radiation. I lost weight (which I needed to lose). It came back, though. Also, I'm normally a chocolate fan, but during both treatments I ate only vanilla ice cream. Chocolate had no appeal. That taste for chocolate also returned after I finished treatment.

  • Thanks Cheryl I'm rather hoping that the taste for sweet things doesn't return. Having come 8 months since diagnosis I'm hoping that I will also have got out of the habit of reaching for the biscuit tin, fingers crossed anyway! Good health to you x

  • If you aren't already doing so, at some stage you are going to have to look to restoring your gut health. One of the things that does this very well is live kefir. A side effect of live kefir that many newcomers to it notice is a reduction or total elimination of sweet cravings. Kefir is basically a sour yogurt drink with knobs on - it being a much more powerful restorative.

  • After my surgery I think some of the meds changed my taste. Chemo did for sure.

You may also like...